Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 19, 2021Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 19, 2021, 2:23 PM MDT for Kimball County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 2:23 PM MDT (20:23 UTC)
Expired
Jun 19, 2021, 3:15 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2627 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS85 KCYS 192023
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
223 PM MDT Sat Jun 19 2021
 
NEZ054-WYZ118-119-192115-
Kimball NE-Central Laramie County WY-East Laramie County WY-
223 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 315 PM
MDT...

At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Harrisburg to Pine Bluffs to
near Carpenter. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Carpenter and Bushnell.

This includes the following highways...
 Interstate 80 in Wyoming between mile markers 392 and 402.
 Interstate 80 in Nebraska between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4140 10383 4140 10339 4114 10373 4100 10408
      4101 10451
TIME...MOT...LOC 2022Z 273DEG 19KT 4139 10375 4116 10406 4101 10441 

$$

Brothers

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:44 PM MDT, 39 minutes earlier.

Area forecast discussion, Jun 19, 1:44 PM MDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
144 PM MDT Sat Jun 19 2021

.SHORT TERM...(This evening through Monday)
Issued at 1205 PM MDT Sat Jun 19 2021

The main concern continues to be with the on going convection
developing during the remainder of the afternoon. Latest water
vapor loop was showing a fairly pronounced shortwave moving
through the Laramie Range. This feature has triggered a few
thunderstorms along the dewpoint gradient. More clusters of storms
are expected to develop in the Nebraska panhandle this afternoon
as this boundary continues to shift east. Movement of the storms
will generally be 15 to 25 kts to the east with still the
potential for large hail and damaging winds with some of the
storms. These strong to severe storms should vacate the forecast
area by around 7pm or so. Cannot rule an isolated thunderstorm or
two develop behind the boundary before sunset. Otherwise, mostly
dry conditions are expected this evening. Meanwhile, the cold
front is progged to move through the forecast area late this
evening into tomorrow morning. This will bring much cooler
temperatures into the area on Sunday. The exception will be in the
mountains where continued westerly flow will be in place along
with dry conditions. As a result, we are planning on issued a Fire
Weather Watch for those areas.

Meanwhile, another shortwave is progged to dive southeast through
central Wyoming and dive into southeast Wyoming on Sunday night.
This feature will bring some beneficial rainfall to the area on
Sunday night and slide southeast to the southern Nebraska
panhandle late Sunday night into Monday morning. Not expecting any
severe weather at this time, but would anticipate some rumbles of
thunder through the course of the night across the majority of the
area.

Monday should be a fairly nice day with light winds as the upper
level ridge gradually builds back over the area.

.LONG TERM...(Tuesday through Friday)
Issued at 210 AM MDT Sat Jun 19 2021

Starting Tuesday afternoon, a dominate ridge pattern will extend
across the High Plains bringing dry conditions, low humidity values,
mostly clear skies and warm temperatures. Afternoon high
temperatures begin to climb across the region with southeastern
Wyoming trending mid 80s to lower 90s and the western Nebraska
Panhandle reaching the upper 80s to lower 90s. By Wednesday, all
cities across the region excluding the mountains are estimated to be
above 87 degrees. With the combination of these dry conditions,
gusty winds are possible across southeastern Wyoming Tuesday
afternoon and Wednesday afternoon. Any outdoor burning is discourage
on these near critical fire weather days. Additionally, with a
dominate southwest to west wind on Wednesday may cause smoke
concerns for sensitive groups due to ongoing wildfires west of our
area. This ridge pattern continues until Thursday evening. The next
chance of precipitation would fall on Thursday evening and Friday
afternoon as short waves of moisture will mostly effect areas east
of I-25.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 526 AM MDT Sat Jun 19 2021

KSNY will continue in IFR conditions due to fog until 14Z. The
remaining TAF sites across the Nebraska Panhandle and southeastern
Wyoming will continue in VFR conditions for the rest of the TAF
period. Thunderstorms are expected today starting at 18Z scattered
across Wyoming and Nebraska border. These storms will last until
03Z pushing eastward into central Nebraska. Clouds trending BKN to
SCT will remain after the thunderstorms clear.

&&

.FIRE WEATHER...
Issued at 1205 PM MDT Sat Jun 19 2021

Cloud cover will continue to scour out during the remainder of the
afternoon in Fire Weather Zones 301 and 302. This will allow
relative humidities to dip into the teens before the front moves
through early this evening. This front will continue to slide
south this evening and allow for more recovery in the humidity
overnight. The mountain zones of 305 and 307 will be slower to
recover tomorrow, due to the higher elevation. Therefore, Red Flag
Watches have been posted for those areas. Drier and warmer
conditions will build back into the region during the remainder of
the week which will cause the fuels to dry out and result in more
critical fire weather conditions especially along and west of the
Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302.
WY...Fire Weather Watch from 10am Sunday to 6pm Sunday for WYZ305-
WYZ307

NE...None. &&

SHORT TERM...REC
LONG TERM...AW
AVIATION...AW
FIRE WEATHER...REC
Hazardous weather outlook, Jun 19, 4:47 AM MDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
447 AM MDT Sat Jun 19 2021

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-201100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected to develop this afternoon and
persist through early evening. Some of these storms are expected
to become severe with golf ball sized hail...damaging downburst
winds to 70 mph...heavy rainfall leading to localized flash
flooding and a possible tornado or two can not be ruled out.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Chances for showers and thunderstorms Sunday and Monday. Warmer
and drier conditions Tuesday through Thursday.

.Spotter information statement...

Spotter activation will be needed along and east of the Interstate
25 corridor after 1 PM today. Spotter activation will be needed
in the Nebraska Panhandle after 2 PM through 6 PM this evening.

WYZ104-105-109>115-201100-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth, Tuesday
through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-103-201100-
Converse County Lower Elevations-North Laramie Range-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty west to northwest winds and very low humidity expected this
afternoon for Converse County and the north Laramie Range. red
Flag Warnings are in effect for the area from noon today through 8
PM this evening. Any fires that start today will rapidly spread
under these critical conditions.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth, Tuesday
through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 19, 1:18 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
118 PM MDT Sat Jun 19 2021

WYZ117-118-192000-
Central Laramie County WY-South Laramie Range Foothills WY-
118 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
200 PM MDT...

At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Natural Fort, or 10 miles southwest of Cheyenne,
moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 2 and 20.
 Interstate 80 in Wyoming between mile markers 346 and 367.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4108 10512 4115 10509 4129 10483 4110 10467
      4100 10497 4100 10503
TIME...MOT...LOC 1917Z 231DEG 11KT 4106 10496

Brothers
Special weather statement, Jun 19, 1:41 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
141 PM MDT Sat Jun 19 2021

NEZ020-192030-
Banner NE-
141 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
WESTERN MORRILL AND CENTRAL BANNER COUNTIES UNTIL 230 PM MDT...

At 140 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 23 miles northwest of Kimball, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4144 10391 4160 10394 4171 10349 4170 10337
      4145 10338
TIME...MOT...LOC 1940Z 259DEG 24KT 4154 10383

Brothers
Special weather statement, Jun 19, 1:51 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
151 PM MDT Sat Jun 19 2021

WYZ118-119-192015-
Central Laramie County WY-East Laramie County WY-
151 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
215 PM MDT...

At 150 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hillsdale, or 15 miles east of Cheyenne, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burns.

This includes Interstate 80 in Wyoming between mile markers 375 and
395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4105 10455 4116 10457 4124 10420 4106 10414
TIME...MOT...LOC 1950Z 260DEG 19KT 4112 10450

Brothers
Special weather statement, Jun 19, 2:23 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
223 PM MDT Sat Jun 19 2021

NEZ054-WYZ118-119-192115-
Kimball NE-Central Laramie County WY-East Laramie County WY-
223 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 315 PM
MDT...

At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Harrisburg to Pine Bluffs to
near Carpenter. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Carpenter and Bushnell.

This includes the following highways...
 Interstate 80 in Wyoming between mile markers 392 and 402.
 Interstate 80 in Nebraska between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4140 10383 4140 10339 4114 10373 4100 10408
      4101 10451
TIME...MOT...LOC 2022Z 273DEG 19KT 4139 10375 4116 10406 4101 10441

Brothers

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:18 PM MDTRed Flag WarningCYS25 hr
Jun 18, 7:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 18, 7:35 PM MDTSevere Thunderstorm WarningCYSLaramie40 min
Jun 18, 7:54 PM MDTSevere Thunderstorm WarningCYSLaramie51 min
Jun 18, 8:13 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 18, 8:29 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Jun 18, 8:30 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 19, 12:54 PM MDTFire Weather WatchCYS7 hr
Jun 19, 1:18 PM MDTSpecial Weather StatementCYSLaramie42 min
Jun 19, 1:51 PM MDTSpecial Weather StatementCYSLaramie24 min
Jun 19, 1:41 PM MDTSpecial Weather StatementCYSBanner49 min
Jun 19, 2:04 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff41 min
Jun 19, 2:38 PM MDTSpecial Weather StatementCYSBox Butte52 min
Jun 19, 2:42 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill36 min
Jun 19, 2:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill17 min
Jun 19, 2:53 PM MDTSpecial Weather StatementCYSMorrill37 min
Jun 19, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Jun 19, 3:31 PM MDTSevere Thunderstorm WarningCYSCheyenne59 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.